Normalized RICCI flow, surgery, and seiberg-witten invariants

Masashi Ishida

Research output: Contribution to journalArticlepeer-review

Abstract

We investigate the behavior of solutions of the normalized Ricci flow under surgeries of four-manifolds along circles by using Seiberg-Witten invariants. As a by-product, we prove that any pair (α, β) of integers satisfying α + β ≡ 0 (mod 2) can be realized as the Euler characteristic χ and signature τ of infinitely many closed smooth 4-manifolds with negative Perelman's λ̄ invariants and on which there is no nonsingular solution to the normalized Ricci flows for any initial metric. In particular, this includes the existence theorem of non-Einstein 4-manifolds due to Sambusetti [An obstruction to the existence of Einstein metrics on 4-manifolds, Math. Ann. 311 (1998) 533-547] as a special case.

Original languageEnglish
Article number1450005
JournalInternational Journal of Mathematics
Volume25
Issue number2
DOIs
Publication statusPublished - 2014 Feb

Keywords

  • Ricci flow
  • Seiberg-Witten invariants
  • surgery

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Normalized RICCI flow, surgery, and seiberg-witten invariants'. Together they form a unique fingerprint.

Cite this